Alert archive / Alabama / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this winter storm warning at Feb 11, 2014, 6:08 AM CST for 6 counties in Alabama. It was in force for 6 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2014, 6:08 AM CST (12:08 UTC)
- Expired
- Feb 11, 2014, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Cullman County, AL, DeKalb County, AL, Jackson County, AL, Lawrence County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 6:45 AM CST | SNOW 2 | 5 Nne Hartselle, AL | |
| Feb 11, 6:55 AM CST | HEAVY SNOW 3.5 | Arab, AL | RELAYED BY SOCIAL MEDIA. |
| Feb 11, 7:00 AM CST | SNOW 1 | 2 Wsw Hollytree, AL | |
| Feb 11, 7:00 AM CST | SNOW 1.2 | 3 Ene Moulton, AL | |
| Feb 11, 7:00 AM CST | HEAVY SNOW 2.5 | 1 Wsw Priceville, AL | |
| Feb 11, 7:00 AM CST | HEAVY SNOW 3.1 | 4 W Guntersville, AL | |
| Feb 11, 7:00 AM CST | HEAVY SNOW 3.3 | 1 Ne Woodville, AL | |
| Feb 11, 7:10 AM CST | HEAVY SNOW 4 | Arab, AL | |
| Feb 11, 7:10 AM CST | HEAVY SNOW 4.5 | Boaz, AL | |
| Feb 11, 7:10 AM CST | HEAVY SNOW 4.5 | Douglas, AL | |
| Feb 11, 7:10 AM CST | HEAVY SNOW 5 | 6 Ene Guntersville, AL | AT GUNTERSVILLE STATE PARK. |
| Feb 11, 7:10 AM CST | HEAVY SNOW 5 | Grant, AL | |
| Feb 11, 7:16 AM CST | HEAVY SNOW 3.5 | Fort Payne, AL | RELAYED BY SOCIAL MEDIA. |
| Feb 11, 7:16 AM CST | HEAVY SNOW 4 | Sw Fort Payne, AL | AT THE DEKALB COUNTY EOC. |
| Feb 11, 7:16 AM CST | HEAVY SNOW 5 | Sw Fort Payne, AL | AT THE DEKALB COUNTY EOC. |
| Feb 11, 8:21 AM CST | SNOW 5.5 | Rainsville, AL | |
| Feb 11, 8:25 AM CST | HEAVY SNOW 0 | 3 Ne Crossville, AL | 4.5 INCHES OF SNOW AT INTERSECTION OF COUNTY ROADS 46 AND 160 |
| Feb 11, 8:25 AM CST | HEAVY SNOW 4.5 | 3 Ne Crossville, AL | 4.5 INCHES OF SNOW AT INTERSECTION OF COUNTY ROADS 46 AND 160 |
| Feb 11, 8:34 AM CST | SNOW 1.5 | Flint City, AL | 1.5 INCHES OF SNOW ON ROAD AT HWY 31 AND DEER SPRINGS RD IN FLINT CITY. |
| Feb 11, 8:44 AM CST | SNOW 5 | 2 Nne Crossville, AL | MEASURED 5 INCHES OF SNOW WITH SNOW STILL FALLING. |
| Feb 11, 8:50 AM CST | HEAVY SNOW 0 | 1 N Powell, AL | 5 INCHES OF SNOW ON SAND MOUNTAIN ONE MILE NORTH OF POWELL. |
| Feb 11, 8:50 AM CST | HEAVY SNOW 5 | 1 N Powell, AL | 5 INCHES OF SNOW ON SAND MOUNTAIN ONE MILE NORTH OF POWELL. |
| Feb 11, 9:45 AM CST | SNOW 0 | Collinsville, AL | 1.8 INCHES OF SNOW IN COLLINSVILLE |
| Feb 11, 9:45 AM CST | SNOW 1.8 | Collinsville, AL | 1.8 INCHES OF SNOW IN COLLINSVILLE |
| Feb 11, 9:55 AM CST | SNOW 5 | Cullman, AL | REPORT VIA SOCIAL MEDIA |
| Feb 11, 10:17 AM CST | SNOW 5.5 | Grant, AL | |
| Feb 11, 11:00 AM CST | SNOW 2 | Holly Pond, AL | |
| Feb 11, 11:11 AM CST | SNOW 5 | Eva, AL | MEASURED SNOW REPORT VIA SOCIAL MEDIA |
| Feb 11, 11:15 AM CST | SNOW 3.3 | Cullman, AL | 3.3 INCHES OF SNOWFALL AT THE CULLMAN POST OFFICE. |
| Feb 11, 11:30 AM CST | SNOW 0 | West Point, AL | 4.0 INCHES OF SNOW DEPTH ESTIMATED AT WEST POINT. |
| Feb 11, 11:30 AM CST | SNOW 4 | West Point, AL | 4.0 INCHES OF SNOW DEPTH ESTIMATED AT WEST POINT. |
| Feb 11, 12:07 PM CST | SNOW 3.5 | Guntersville, AL | 3.5 INCHES OF SNOW IN GUNTERSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 432 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS44 KHUN 111208 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 608 AM CST TUE FEB 11 2014 ...SNOWY TRAVEL EXPECTED THIS MORNING... ...HEAVY SNOW IS LIKELY ON WEDNESDAY... .THE FIRST OF TWO WINTER SYSTEMS WILL BRING SNOW...POSSIBLY MIXED WITH SLEET THIS MORNING. THE SNOW MAY MIX WITH OR CHANGE TO RAIN BEFORE ENDING THIS AFTERNOON. A MORE SIGNIFICANT WINTER STORM WILL DEVELOP IN THE NORTHERN GULF OF MEXICO AND TRACK NORTHEAST THROUGH THE ATLANTIC STATES AND APPALACHIAN MOUNTAINS. THIS SYSTEM IS EXPECTED TO BRING HEAVY SNOW TO NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE ON WEDNESDAY. ALZ004-007>010-016-112015- /O.UPG.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/ /O.NEW.KHUN.WS.W.0002.140211T1208Z-140211T1800Z/ /O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/ LAWRENCE-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- INCLUDING THE CITIES OF...MOULTON...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN 608 AM CST TUE FEB 11 2014 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED...SNOW AND SLEET WILL CONTINUE THIS MORNING BEFORE TAPERING OFF BY AROUND MIDDAY. THE SNOW MAY MIX WITH OR CHANGE TO RAIN THIS AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING. LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL DIMINISH OR END LATE WEDNESDAY NIGHT. * ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS OF TWO TO FOUR INCHES WILL BE COMMON GENERALLY SOUTH OF THE TENNESSEE RIVER... WITH AN INCH OR LESS ALONG THE ALABAMA-TENNESSEE STATE LINE. LITTLE OR NO ACCUMULATION WILL OCCUR JUST NORTH OF THE STATE LINE. * ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED THIS MORNING...WITH SOME IMPROVEMENT EXPECTED DURING THE AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING FOR A FEW HOURS. HOWEVER... SLICK SPOTS MAY REDEVELOP THIS EVENING AS TEMPERATURES FALL BACK BELOW FREEZING IN MANY LOCATIONS. ACCUMULATING SNOWFALL WILL LIKELY CREATE SNOW COVERED ROADS ON WEDNESDAY INTO WEDNESDAY NIGHT. VISIBILITY WILL BE REDUCED AT TIMES TO UNDER ONE HALF MILE AT TIMES ON WEDNESDAY DUE TO HEAVIER PERIODS OF SNOW. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AHEAD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS AND POSSIBLY LIMITED VISIBILITY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ ALZ001>003-005-006-TNZ076-096-097-112015- /O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/ /O.CON.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LIMESTONE-MADISON-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...ATHENS...HUNTSVILLE...LYNCHBURG...FAYETTEVILLE... WINCHESTER 608 AM CST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * TIMING AND AREAS AFFECTED...SNOW AND PERHAPS SOME SLEET WILL CONTINUE THIS MORNING BEFORE TAPERING OFF BY AROUND MIDDAY. THE SNOW MAY MIX WITH OR CHANGE TO RAIN THIS AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING. LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL DIMINISH OR END LATE WEDNESDAY NIGHT. * ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS AROUND AN INCH OR LESS ARE EXPECTED ALONG THE ALABAMA-TENNESSEE STATE LINE. LITTLE OR NO ACCUMULATION WILL OCCUR JUST NORTH OF THE STATE LINE. * ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED THIS MORNING...WITH SOME IMPROVEMENT EXPECTED DURING THE AFTERNOON AS TEMPERATURES WARM ABOVE FREEZING FOR A FEW HOURS. HOWEVER...SLICK SPOTS MAY REDEVELOP THIS EVENING AS TEMPERATURES FALL BACK BELOW FREEZING IN MANY LOCATIONS. ACCUMULATING SNOWFALL WILL LIKELY CREATE SNOW COVERED ROADS ON WEDNESDAY INTO WEDNESDAY NIGHT. VISIBILITY WILL BE REDUCED AT TIMES TO UNDER ONE HALF MILE AT TIMES ON WEDNESDAY DUE TO HEAVIER PERIODS OF SNOW. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AHEAD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS AND POSSIBLY LIMITED VISIBILITY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ 12
2 follow-up statements
881 WWUS44 KHUN 111659 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1059 AM CST TUE FEB 11 2014 ...SNOW WILL CONTINUE TO DIMINISH THROUGH NOON TODAY... ...HEAVY SNOW IS LIKELY ON WEDNESDAY... .THE FIRST OF TWO WINTER SYSTEMS HAS BROUGHT SNOW ACROSS THE AREA THIS MORNING AND WILL DIMINISH THROUGH NOON TODAY. A MORE SIGNIFICANT WINTER STORM WILL DEVELOP IN THE NORTHERN GULF OF MEXICO AND TRACK NORTHEAST THROUGH THE ATLANTIC STATES AND APPALACHIAN MOUNTAINS. THIS SYSTEM IS EXPECTED TO BRING HEAVY SNOW TO NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE ON WEDNESDAY. ALZ004-007>010-016-120100- /O.CON.KHUN.WS.W.0002.000000T0000Z-140211T1800Z/ /O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/ LAWRENCE-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- INCLUDING THE CITIES OF...MOULTON...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN 1059 AM CST TUE FEB 11 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * TIMING AND AREAS AFFECTED...LINGERING LIGHT SNOW AND SLEET WILL CONTINUE THIS MORNING BEFORE TAPERING OFF AROUND NOON...ESPECIALLY OVER NORTHEAST ALABAMA. LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL DIMINISH OR END LATE WEDNESDAY NIGHT. * ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS OF TWO TO SIX INCHES ARE COMMON ESPECIALLY OVER NORTHEAST ALABAMA...SOUTH OF THE TENNESSEE RIVER. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE EXPECTED TO OCCUR NORTH OF THE ALABAMA AND TENNESSEE STATE LINE. * ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL PERSIST THIS MORNING...WITH LITTLE IMPROVEMENT EXPECTED DURING THE AFTERNOON AS TEMPERATURES HOVER AROUND FREEZING. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. SLICK SPOTS MAY REDEVELOP THIS EVENING AS TEMPERATURES FALL BACK BELOW FREEZING IN MANY LOCATIONS. ACCUMULATING SNOWFALL WILL LIKELY CREATE SNOW COVERED ROADS ON WEDNESDAY INTO WEDNESDAY NIGHT. VISIBILITY WILL BE REDUCED AT TIMES TO UNDER ONE HALF MILE AT TIMES ON WEDNESDAY DUE TO HEAVIER PERIODS OF SNOW. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AHEAD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS AND POSSIBLY LIMITED VISIBILITY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ALZ001>003-005-006-TNZ076-096-097-120100- /O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/ /O.CON.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LIMESTONE-MADISON-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...ATHENS...HUNTSVILLE...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1059 AM CST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... * TIMING AND AREAS AFFECTED...SNOW AND PERHAPS SOME SLEET WILL CONTINUE TO DIMINISH THROUGH NOON TODAY. LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL DIMINISH OR END LATE WEDNESDAY NIGHT. * ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS OF ONE TO TWO INCHES ARE COMMON OVER NORTHWEST ALABAMA AND AREAS NORTH OF THE TENNESSEE RIVER. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE EXPECTED TO OCCUR. * ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL PERSIST THIS MORNING...WITH LITTLE IMPROVEMENT EXPECTED DURING THE AFTERNOON AS TEMPERATURES HOVER AROUND FREEZING. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. SLICK SPOTS MAY REDEVELOP THIS EVENING AS TEMPERATURES FALL BACK BELOW FREEZING IN MANY LOCATIONS. ACCUMULATING SNOWFALL WILL LIKELY CREATE SNOW COVERED ROADS ON WEDNESDAY INTO WEDNESDAY NIGHT. VISIBILITY WILL BE REDUCED AT TIMES TO UNDER ONE HALF MILE AT TIMES ON WEDNESDAY DUE TO HEAVIER PERIODS OF SNOW. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AHEAD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH COVERED ROADS AND POSSIBLY LIMITED VISIBILITY. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SL.77
619 WWUS44 KHUN 111800 WSWHUN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CST TUE FEB 11 2014 ...SNOW HAS ENDED TODAY... ...NEXT WINTER STORM SET TO IMPACT TENNESSEE VALLEY LATE TONIGHT... ALZ004-007>010-016-120200- /O.CAN.KHUN.WS.W.0002.000000T0000Z-140211T1800Z/ /O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/ LAWRENCE-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN- INCLUDING THE CITIES OF...MOULTON...DECATUR...GUNTERSVILLE... SCOTTSBORO...FORT PAYNE...CULLMAN 1200 PM CST TUE FEB 11 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... ...WINTER STORM WARNING FOR THIS MORNING IS CANCELLED... * TIMING AND AREAS AFFECTED...LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL DIMINISH WEDNESDAY NIGHT. * ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. * IMPACTS...FOLLOWING THE MOST RECENT SNOWFALL ACROSS THE AREA...ICY AND SLICK ROAD CONDITIONS WILL PERSIST INTO THIS EVENING. COUNTY ROADS...BRIDGES AND OVERPASSES WILL BE THE MOST HAZARDOUS. AS SNOW REDEVELOPS LATE TONIGHT INTO WEDNESDAY...WIDESPREAD HAZARDOUS TRAVEL CONDITIONS WILL EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ALZ001>003-005-006-TNZ076-096-097-120200- /O.CAN.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/ /O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LIMESTONE-MADISON-MOORE-LINCOLN- FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...ATHENS...HUNTSVILLE...LYNCHBURG...FAYETTEVILLE... WINCHESTER 1200 PM CST TUE FEB 11 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY... ...WINTER WEATHER ADVISORY FOR THIS MORNING IS CANCELLED... * TIMING AND AREAS AFFECTED...LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL DIMINISH WEDNESDAY NIGHT. * ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. * IMPACTS...FOLLOWING THE MOST RECENT SNOWFALL ACROSS THE AREA...ICY AND SLICK ROAD CONDITIONS WILL PERSIST INTO THIS EVENING. COUNTY ROADS...BRIDGES AND OVERPASSES WILL BE THE MOST HAZARDOUS. AS SNOW REDEVELOPS LATE TONIGHT INTO WEDNESDAY...WIDESPREAD HAZARDOUS TRAVEL CONDITIONS WILL EXIST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ DJN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 5:08 AM CST, 1 hour earlier.
Area forecast discussion, Feb 11, 5:08 AM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
508 AM CST TUE FEB 11 2014
.UPDATE...
FOR 12Z TAFS
&&
.DISCUSSION...
/ISSUED 429 AM CST TUE FEB 11 2014/
WELL, TO SAY THAT THE SHORT-TERM PORTION OF THE FORECAST IS COMPLEX
IS DEFINITELY AN UNDERSTATEMENT. THE FIRST OF TWO ROUNDS OF WINTER
WX IS ONGOING ACROSS THE TENNESSEE VALLEY AS I TYPE THIS, AND ANOTHER
MORE SIGNIFICANT ROUND IS EXPECTED TO BEGIN IN ABOUT 24 HOURS FROM
NOW. THERE ARE NUMEROUS DETAILS TO GO OVER, SO LET'S GET STARTED...
RAP H5 ANALYSIS INDICATED A WEAK KINK IN UPPER LEVEL FLOW THIS
MORNING OVER THE TN VALLEY, ENHANCING LIFT OVER OUR AREA IN THE
MIDLEVELS. WIDESPREAD REPORTS OF SNOW ARE POURING INTO THE OFFICE
THIS MORNING, WITH MANY ROADWAYS ACROSS THE AREA NOW COVERED WITH
SNOW AND BECOMING SLICK. ISENTROPIC LIFT/MIDLEVEL FORCING WILL
CONTINUE THROUGH THE LATE MORNING HOURS, TAPERING OFF BY MIDDAY. AS A
RESULT, WILL KEEP THE WINTER WX ADVISORY GOING THROUGH NOON TODAY.
SNOWFALL ACCUMULATIONS NORTH OF THE TN RIVER AROUND AN INCH OR LESS
ARE EXPECTED, WITH SLIGHTLY HIGHER AMOUNTS (1-2") EXPECTED SOUTH OF
THE TN RIVER. RECENT RADAR TRENDS ARE MAKING ME CONSIDER UPGRADING
SOUTHERN/EASTERN COUNTIES TO A WINTER STORM WARNING FOR TODAY, BUT
WILL MONITOR THE TRENDS/REPORTS OVER THE NEXT COUPLE OF HOURS BEFORE
OFFICIALLY PULLING THAT TRIGGER JUST YET.
AS TEMPERATURES WARM EVER SO SLIGHTLY INTO THE 35-37F
RANGE THIS AFTERNOON, THE REMAINING MOISTURE LEFT ACROSS THE AREA
SHOULD TRANSITION TO RAIN (WITH A FEW FLAKES MIXED IN). THIS SHOULD
HELP TO MELT THE SNOW THAT FELL THIS MORNING, HOPEFULLY HELPING TO
ALLEVIATE SOME TRAVEL CONCERNS THIS AFTN. THE DISTURBANCE ALOFT (AND
THE ASSOCIATED SLUG OF MOISTURE) WILL TRANSLATE EASTWARD THROUGH THE
DAY, KEEPING HIGHER POPS IN THE EAST AND LOWER POPS IN THE WEST.
LEFTOVER MOISTURE ON ROADWAYS/BRIDGES/OVERPASSES WILL REFREEZE
TONIGHT/WEDNESDAY MORNING WITH MORNING LOWS DIPPING INTO THE UPPER
20S TO THE FREEZING MARK. WILL HIGHLIGHT THIS THREAT IN THE HWO.
THE SECOND FEATURE OF NOTE THIS MORNING AT H5 IS CURRENTLY SWINGING
ACROSS THE DESERT SW. AS THIS SYSTEM TRAVERSES THE SOUTHERN PLAINS BY
THIS EVENING, SFC CYCLOGENESIS WILL BE INDUCED IN THE WRN GOMEX. AS
THE LOW TRAVELS NORTH/EAST ACROSS SRN AL/GA/INTO THE CAROLINAS,
MOISTURE WILL SPREAD NORTHWARD ACROSS THE CWFA. BUFKIT SOUNDINGS
SHOW A BIT OF DRY AIR/WARMING ALOFT BETWEEN 700-925MB FROM 00-06Z
TONIGHT, ESPECIALLY NORTH OF THE TN RIVER. AS A RESULT, WILL ORIENT
POPS HIGHER SOUTH/LOWER NORTH, WITH SNOW AND SLEET THE PRIMARY P-TYPE
EXPECTED. FURTHER MOISTENING/COOLING OF THE COLUMN WILL ENSUE FROM
6-12Z WITH A TRANSITION TO ALL SNOW EXPECTED AFTER 12Z. PLENTY OF
MOISTURE IS NOTED BETWEEN -15 AND -20F, WITH A SATURATED COLUMN NOTED
BELOW TO THE SFC. BY THIS TIME, THE H5 TROF WILL BE TRAVERSING THE
MS RIVER, ENHANCING LIFT/DYNAMIC COOLING ALOFT. MODERATE TO HEAVY
SNOWFALL IS EXPECTED FROM 18-06Z AS THE UPPER LOW SHIFTS OVERHEAD.
THE FORECAST FOR THIS TIME PERIOD HAS HEAVILY FAVORED THE GFS, AND
WITH THAT SAID, THE GFS SHOWS A TROWAL SETTING UP ACROSS THE AREA
DURING THIS TIME, ENHANCING SNOWFALL TOTALS. HAVE MADE SIGNIFICANT
ADJUSTMENTS TO THE SNOWFALL TOTALS FROM 12Z WEDNESDAY THROUGH 6Z
THURSDAY, TAPERING OFF SNOWFALL FROM 6-12Z THURSDAY. GIVEN THIS, HAVE
OPTED TO UPGRADE THE WINTER STORM WATCH TO A WINTER STORM WARNING.
OFFICIAL PRODUCT TIME WILL RUN FROM 12Z WEDNESDAY TO 12Z THURSDAY,
ALTHOUGH THE HEAVIEST SNOW WILL FALL BETWEEN 18Z WED/06Z THURSDAY.
USING A COMBINATION OF 6:1, 8:1 AND 12:1 (TROWAL), SNOWFALL TOTALS
ARE AS FOLLOWS: 2-3" OVER NW AL, 3-5" ALONG THE I-65 CORRIDOR, AND
6+" POSSIBLE IN NERN AL/PORTIONS OF SRN MIDDLE TN.
WITH THOSE SNOWFALL AMOUNTS EXPECTED, TEMPERATURES THURSDAY ARE IN
JEOPARDY. MORNING LOWS WILL START OUT IN THE MIDDLE TO UPPER 20S
ACROSS THE AREA, WITH GUIDANCE RUNNING SEVERAL DEGREES TOO WARM THIS
MORNING. HAVE UNDERCUT MOS FROM THE UPPER 40S/50 DOWN TO THE 40-45
RANGE, AND EVEN THAT'S PROBABLY TOO WARM. WILL NOT MAKE TOO MANY
CHANGES THOUGH FROM THURSDAY THROUGH THE EXTENDED GIVEN THE IMPACTS
IN THE SHORT-TERM PORTION OF THE FORECAST. A WEAK FRONT PUSHES
THROUGH THE AREA EARLY THIS WEEKEND, BUT A GRADUAL WARMUP IS
EXPECTED AS WE HEAD INTO EARLY NEXT WEEK.
12
&&
.AVIATION...
FOR 12Z TAFS... LIFR/IFR CONDS DUE TO SN AND LOW VSBYS/CIGS WILL
PERSIST THRU ~13-14Z AS A SNOW BAND SHIFTS TO THE SOUTHEAST. CIGS
SHOULD IMPROVE TO VFR RATHER QUICKLY. TONIGHT...A WINTER STORM TAKING
SHAPE IN THE NORTHERN GULF OF MEXICO WILL SPREAD -SN BACK NORTHWARD
INTO THE REGION AFT 06Z WITH MVFR CIGS LIKELY TO DEVELOP INITIALLY.
CONDITIONS WILL LIKELY WORSEN TO LOWER CATEGORIES AFTER 12Z.
AK
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR ALZ001>010-016.
WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY FOR
ALZ001>010-016.
TN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR TNZ076-096-097.
WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY FOR
TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Feb 11, 4:42 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 442 AM CST TUE FEB 11 2014 ALZ001>010-016-TNZ076-096-097-112200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 442 AM CST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SNOW...AT TIMES MIXED WITH SLEET...WILL CONTINUE THIS MORNING ACROSS NORTHERN ALABAMA. ADDITIONAL SNOWFALL OF ONE HALF TO ONE INCH IS EXPECTED...MAINLY SOUTHEAST OF A BRIDGEPORT...HUNTSVILLE...PHIL CAMPBELL LINE. THE SNOW WILL MIX WITH OR CHANGE TO RAIN BEFORE ENDING EARLY THIS AFTERNOON. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AS A RESULT OF THE SNOWFALL THIS MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON. TEMPERATURES MAY WARM ABOVE FREEZING TO PROVIDE SOME IMPROVEMENT IN CONDITIONS THIS AFTERNOON...BEFORE DIPPING BACK BELOW FREEZING IN MOST LOCATIONS TONIGHT. A DEVELOPING WINTER STORM IN THE NORTHERN GULF OF MEXICO WILL BRING A RETURN OF LIGHT SNOW AND SLEET TO THE REGION BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WINTER STORM WARNING IS IN EFFECT ON WEDNESDAY AND WEDNESDAY NIGHT. SNOW WILL BE HEAVY AT TIMES ON WEDNESDAY...AND AT TIMES WILL MIX WITH SLEET. SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED...WITH THE HEAVIEST TOTALS ON THE CUMBERLAND PLATEAU. TEMPERATURES MAY RISE ABOVE FREEZING FOR A PERIOD DURING THE AFTERNOON HOURS...BUT SHOULD FALL RIGHT BACK BELOW FREEZING WEDNESDAY EVENING CAUSING REFREEZING OF ANY LIQUID MOISTURE. ALL WINTRY PRECIPITATION SHOULD TAPER OFF WEDNESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED. TIMELY REPORTS THOUGH OF ANY SLEET OR SNOW ARE GREATLY APPRECIATED. AK
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:29 AM CST | Winter Storm Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 47 hr |
Nearby
Winter Storm Warnings in Alabama, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.